Chantix

Chantix

Welcome to Spine-health’s Stop Smoking patient community. You can also read doctor approved Stop Smoking Articles and watch the Stop Smoking Video.
35 posts / 0 new
Last post
sunny1966
Offline
Last seen: 2 months 6 days ago
Title: Member
Joined: 01/02/2009 - 1:25pm
Chantix

Hi everyone. I started taking Chantix almost two weeks ago and yesterday I broke out in a rash and am about to itch to death. I was just wondering if the Chantix could be causing it and if any of you have had a reaction like this? I don't want to stop taking it unless I just have to. I want to give it a good shot anyway. This itching is making me crazy though. Any ideas???? ~X(

Debbie

advertisement
Centurion45
Offline
Last seen: 1 year 9 months ago
Title: Member
Joined: 07/09/2009 - 1:52pm
This is from the drug monograph

Serious Reactions
suicidality depression agitation behavioral disturbances psychiatric disorder exacerbation angioedema hypersensitivity rxn Stevens-Johnson syndrome erythema multiforme photosensitivity arrhythmias syncope seizures visual changes anemia thrombocytopenia hypokalemia hyperkalemia nephrolithiasis renal failure, acute GI bleed pancreatitis hallucinations

Common Reactions
nausea/vomiting insomnia headache abnormal dreams constipation/diarrhea/flatulence dysgeusia fatigue/malaise respiratory disorders abdominal pain dyspepsia dry mouth sleep disorders appetite changes somnolence rash dyspnea emotional disturbances accidental injury

I would strongly suggest checking with your Dr about it.

sunny1966
Offline
Last seen: 2 months 6 days ago
Title: Member
Joined: 01/02/2009 - 1:25pm
Thanks

Thanks. I'm afraid that's what it is. I just hate to stop taking it because I'd love for it to help me stop smoking. I keep hoping the rash will go away...I just can't wait much longer or I'll go crazy. Funny how itching can really get on your nerves isn't it?? Makes me crazy...crazier that is.

Debbie

Centurion45
Offline
Last seen: 1 year 9 months ago
Title: Member
Joined: 07/09/2009 - 1:52pm
The unfortunate thing about

The unfortunate thing about a lot of these things is the side-effects which can and do raise a problem. It is a shame when you cannot give a med a chance to see if it would help! On the other hand, there may be something else that can help. Each of our body chemistry is different and that is both good and bad.

Hope the itching slows or stops so you feel better!

sunny1966
Offline
Last seen: 2 months 6 days ago
Title: Member
Joined: 01/02/2009 - 1:25pm
Thanks again

I just got out of the shower...again...and I'm still itching. I have been having the abdominal pain pretty bad since taking this but I keep hoping it'll go away. I always try to give a drug at least two weeks because usually the side effects will improve. This rash didn't start until yesterday but last week my skin was sore to the touch especially on my back.
Thanks for your help and info. I guess I'll give it a couple of hours and if it isn't better I'll call the doctor. I don't think he's in today though so maybe I'll go to the walk in clinic. Thanks again.

Debbie

jeauxbert
jeauxbert's picture
Offline
Last seen: 1 year 1 month ago
Title: Member
Joined: 06/23/2008 - 9:11am
How about some benadryl?

You could ask the prescribing doctor is you could take some benadryl to help with the itching.

I applaud you (and everyone) for trying to quit. Hope your side effects subside soon!

Hang in there!

rftallent (not verified)
Title: Member
Side effects of Chantix

I never had any side effects from Chantix (when I had tried to quit), but my roommate said that it caused her to have bad dreams. But, no itching or tenderness of the skin. If you can't take Chantix, Wellbutrin is another Rx that is given to help quit smoking. Of course, it doesn't work the same way that Chantix does (blocking pleasure receptors), but still it's prescribed for smoking cessation (and depression).

Rusty

sunny1966
Offline
Last seen: 2 months 6 days ago
Title: Member
Joined: 01/02/2009 - 1:25pm
Thanks Rusty

I don't have any problem with the dreams or other side effects except the abdomen pain and rash. I've been on Wellbutrin XL for about five years. It did help me to cut back on my smoking and helped with anxiety so I've continued to take it. I hope this rash goes away so I can continue with the chantix and see what happens. I've heard so many success stories with it. Did you quit? I'd like to be able to say that I'm a recovering smokeaholic. lol.
Thanks for your suggestions. I hope you're having a great day. Take care,
Debbie

rftallent (not verified)
Title: Member
Not Yet

I'm ashamed to say that I haven't quit yet. I took the Chantix for about 2 weeks, and I did notice a decrease in cravings, but I started worrying that it might be dangerous to continue the Chantix and not quit. I haven't given up yet, but I'm 2 months out of ALIF at L5/S1, and I still have to sit around all day. When the time comes that I can start gardening and training my dogs, I'll have something to occupy my time and keep my hands busy. I just don't see being able to quit while I'm just sitting around bored. I wrote on another thread that we should all keep in touch. There are 6 of 7 of us that are trying to quit (using Chantix). We could be a little club (maybe on Chat) or at least be Buddies. We need all the support we can get! Good luck, and please stay in touch.

Rusty

Z06 (not verified)
Title: Member
Benadryl

Debbie,

I'm with Jeaux on this. Take some Benadryl. Sometimes that is all you need. If that doesn't work you could try some of the allergy meds that are now OTC, like Claritin.

The cramps. Yeah. I got the GI cramps when I took it. Both times. Try 1x/day instead of 2x/day. It will tone it down. If you need 2x/day to fight off the cravings. Then cycle it so the 2nd one is right before bedtime.

Did your Primary give you Chantix and Wellbutrin? I thought mixing anti-depressants with Chantix was a no-no. I'm no doc but I remember reading about it.

Graham

sunny1966
Offline
Last seen: 2 months 6 days ago
Title: Member
Joined: 01/02/2009 - 1:25pm
Hi Jeaux

Thanks. Don't applaud me to soon. lol. I was just thinking that this itching is going to kill me before smoking does!! I've been taking benadryl and it does help but it doesn't make it go away. If it doesn't get better today I'm going to have to quit the chantix. I hope I don't have to but I can't keep this up!
I hope you have a great day and that you're feeling good.

Debbie

Pages